Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

The Kowalevski Top as a Reduction of a Hamiltonian System on sp(4, R)*

C. Ivanescu and A. Savu
Proceedings of the American Mathematical Society
Vol. 131, No. 2 (Feb., 2003), pp. 607-618
Stable URL: http://www.jstor.org/stable/1194330
Page Count: 12
  • Read Online (Free)
  • Download ($30.00)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
The Kowalevski Top as a Reduction of a Hamiltonian System on sp(4, R)*
Preview not available

Abstract

We show that the Kowalevski top and Kowalevski gyrostat are obtained as a reduction of a Hamiltonian system on sp(4, R)*. Therefore the Lax-pair representations for the Kowalevski top and Kowalevski gyrostat are obtained via a direct method by transforming the canonical Lax-pair representation of a system on sp(4, R)*. Also we show that the nontrivial integral of motion of the Kowalevski top comes from a Casimir function of the Lie-Poisson algebra sp(4, R)*.

Page Thumbnails

  • Thumbnail: Page 
607
    607
  • Thumbnail: Page 
608
    608
  • Thumbnail: Page 
609
    609
  • Thumbnail: Page 
610
    610
  • Thumbnail: Page 
611
    611
  • Thumbnail: Page 
612
    612
  • Thumbnail: Page 
613
    613
  • Thumbnail: Page 
614
    614
  • Thumbnail: Page 
615
    615
  • Thumbnail: Page 
616
    616
  • Thumbnail: Page 
617
    617
  • Thumbnail: Page 
618
    618